MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US DURALOC SECTOR SERIES 48OD; DURALOC IMPLANT : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US DURALOC SECTOR SERIES 48OD; DURALOC IMPLANT : HIP METAL ACETABULAR CUPS
Model Number 1245-80-055
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Size issue.It was reported that during the surgery of total hip arthroplasty, used 48#trial, it was ok, but 48#implant, it was small.Used 50# to complete surgery.There were no adverse consequences to the patient.After surgery, the customer measured the trial and implant, found the implant was smalled than trial as the photos show.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # : (b)(4).Investigation summary: no products were returned for examination and it was reported on the complaint form that the product had been discarded.We were provided with photographs of both the trial and the implant being measured.The photographs were passed on to our design team for examination.The event description states that a size 50 mm shell had to be used to complete surgery after initially trying to implant a size 48 mm shell.The duraloc surgical technique indicates use error when selecting acetabular grater, trial and shell sizes may lead to the complaint events.However, without knowing the size of the last reamer used, use error cannot be confirmed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DURALOC SECTOR SERIES 48OD
Common Device Name
DURALOC IMPLANT : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9560204
Report Number1818910-2020-00950
Device Sequence Number2326004
Product Code LPH
UDI-Device Identifier10603295019640
UDI-Public10603295019640
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K961186
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1245-80-055
Device Catalogue Number124580055
Device Lot NumberD18040175
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/17/2019
Supplement Date Received by Manufacturer02/13/2020
Initial Report FDA Received Date01/07/2020
Supplement Report FDA Received Date02/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1